advertisement
Question
Posted by: Angelique | 2010/10/13

Barlow syndrome and Ginseng Extract + Ginkgo Biloba

Dear Doc,
I have both Porphyria and Barlow''s syndrome.
1. I bought the “ Bestum 5 in 1 advanced Mulit-nutrient with Proboiotics”  tablets. When I read the ingredients I noted that it contains “ 400mg of Ginseng Extract” . Is this a stimulant, and does it have the same affect as caffeine? I do not want heart palpitations or shortness of breath. Could you please let me know if it would be safe to use.
2. I also have Tinnitus and read that Ginkgo Biloba could help. So I bought the Biogen Ginkgo Biloba tablets witch contains: 100mg Ginko Flavoniod Glycosides (24%) + 300mg Ginkgo Biloba + 100mg Lecithin powder (incl. Phosphatidylcholine &  -serine). Is this also a stimulant? Could this cause any side affects with my heart or Porphyria? I did ask the assistant at Dischem, but she said it should be fine as long as I am not on any blood thinning medication.
I know I should have asked before buying...but I am getting mixed results from internet research....so thought it best to consult you.
Thanking you for your time.
Kind Regards,
Angelique

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Angelique
I would rather avoid Ginseng with a Barlows syndrome as it may cause palpitations. Ginko alters the blood platelets and may make blood "thinner" which could lead to bruising and bleeding more easily when you injure yourself. I can't find any proof that ginko is unsafe to use in porphyria.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Franciske | 2015/07/27

It looks like Ginkgo Biloba helps for my ADD symptoms. I don't have any issues with the thinning of blood etc. I can really focus more clearly since beginning the biogen Gingko capsules.

Reply to Franciske
Posted by: Cyberdoc | 2010/10/13

Hi Angelique
I would rather avoid Ginseng with a Barlows syndrome as it may cause palpitations. Ginko alters the blood platelets and may make blood "thinner" which could lead to bruising and bleeding more easily when you injure yourself. I can't find any proof that ginko is unsafe to use in porphyria.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement